Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes cramps when working in sun but not dehydrated?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Question
I come home after working a full 12 hour shift in the sun.....and I feel very sick and I'm cramping up really bad.....what could be wrong other than dehydration? and what can I do about it?
Posted Sat, 30 Aug 2014 in General Health
 
 
Answered by Dr. Vidya KR 3 hours later
Brief Answer:
Electrolyte abnormality

Detailed Answer:
Hi, thanks for using Healthcaremagic .

I went through your query and understood your concerns.

Working under sun , there will load of more water from body due to sweating . Reduction in body fluid results in variation in electrolytes levels, which are responsible for your symptom.

You can have lot of fluid at your work to avoid dehydration.
Use potassium rich food like banana
Use fruit juice or electrolyte solution at your work.
If you stand in one place at your work , better to keep flexing your knees and moving your fingers, this will improve circulation of blood in calf muscle.

Hope I answered your query. Feel free to ask further related query.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor